Jul 3, 2007
Hi Doctors. Thanks for the help you are offering to all of us who are new to living with HIV. I was recently diagnosed +. I had my baseline CD4 at 229 and my Viral Load at 25,000. My doctor started me on Kaletra and Combivir. I began taking it 6 days ago. Side effects have generally been manageable, with a little stomach discomfort, diarrhea, headache and small rash in my elbows (this last one I think is a side-effect, not sure). However, today, the sixth day of taking meds, I have developed a dry cough and, stuffy nose, that I think drips into my throat and makes it itchy and produces very small amounts of sputum. I have not had any fever, though. And generally feeling well. I am concerned this could be PCP instead of a regular cold (it's rainy season where I live in central america). Can this OI appear, even when I just started taking the meds and with my CD4 above 200? Have not had any previous OI's. Thanks for your help.
Response from Dr. Henry
Your symptoms would be unusual for PCP and more likely from allergic or viral condition. I would inform your HIV specialist so he/she can monitor your symptoms/status over the next week. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.